BACKGROUND

On 22 September 2015, a Memorandum of Understanding (MOU) was signed by ADB and the Hunan Development and Reform Commission (Hunan DRC) in Changsha, Hunan, PRC, with the aim to promote the effective deployment and development of climate technology. Since the MOU signing, ADB and the Government of Hunan have co-hosted two successful Forums: the 2016 Asia-Pacific Summit on Low Carbon Technology on 19-21 October 2016, and the 2017 Asia-Pacific Forum on Low Carbon Technology on 29-30 November 2017. The Forum showcases global, regional, and country success stories and experience in promoting the development of, and investment in low-carbon technologies (LCTs) and boosts both North-South and South-South technology transfer.

Hunan Province has a GDP of US$480 Billion (2016) and a projected growth rate of 7% in 2019. To put this in perspective, Hunan Province’s GDP is more than Thailand. Hunan Province is a powerhouse in the area of internet-of-things (IOT) with many other large Companies looking to internationalize.

PURPOSE OF THE Forum

ADB and the Government of Hunan are once again co-hosting the 2018 Asia-Pacific Forum on Low Carbon Technology during 24-26 October 2018. With the theme, “Sharing Low-Carbon Technology for a Blue and Beautiful Sky”, the main purpose of the Forum is to support and promote substantive cooperation in low-carbon city development and high-technology investment, while encouraging deep discussion among participants through parallel sessions, bilateral meetings, and technology roadshows.

Sponsors and Organizers

Hosts:

▪ Hunan Development and Reform Commission

▪ Asian Development Bank

▪ Environmental Protection Department of Hunan

Organizers:

▪ Climate Technology Finance Center (CTFC), Asian Development Bank

▪ Hunan Innovative Low Carbon Center (HILCC)

▪ BROAD Group (PRC)

Partners:

▪ KfW Development Bank (KfW) (Germany)

▪ Energy Foundation China (EFC) (USA)

▪ Deutsche Gesellschaft für Internationale Zusammenarbeit (GIZ) (Germany)

▪ ICLEI - Local Governments for Sustainability (Germany)

▪ The Institute for Sustainable Communities (ISC) (USA)

▪ The Administrative Centre for China's Agenda 21 (ACCA21) (PRC)

▪ Alliance of Carbon Emissions Trading (ACET-CECA) (PRC)

▪ Hunan International LCT Exchange Center (PRC)

▪ Building Energy Research Center, Tsinghua University (PRC) (TBC)

▪ ASEAN-China Centre (PRC)

▪ Green Development League of National Economic & Technological Development Zone (Green Development League of NETDZs) (PRC)

▪ Umore Consulting Ltd. (PRC)

 

 

 

 

 

 

 

AGENDA

  • The 1st day October 24, 2018 Wednesday
  • The 2nd day October 25, 2018 Thursday

8:00 ~ 9:00

(60 minutes)

Registration

Venue: New Ark Hotel Lobby

9:00 ~ 11:00

(120 minutes)

Opening Plenary

Venue: Workshop #5, BROAD Town



Part 1: Welcome Remarks(30 minutes)


  • Xianxing LI, Deputy Secretary General of Hunan Provincial Government (PRC)


  • WooChong Um, Director General, Sustainable Development and Climate Change Department, Asian Development Bank


  • Zhen SUN, Deputy Director General of Department of Climate Change, Ministry of Ecology and Environment (PRC)


  • Yue ZHANG, Founder and Co-Chair, BROAD Group (PRC)

Part 2: Keynote Speeches(80 minutes)

Keynote 1: Lin XU, Chairman, US-China Green Fund

Keynote 2: Charlotte Roule, Chief Executive Officer, ENGIE China

Keynote 3: Zaifeng ZHANG, Chief Engineer, Environmental Protection Department of Hunan

Keynote 4: Dadi ZHOU, Former Director General, Energy Research Institute, National Development and Reform Commission 

Keynote 5: Changming LI, Director of Institute for Clean Energy & Advanced Materials (ICEAM), Southwest University, Chongqing University

Part 3: Ceremony (10 minutes)

Awarding of the New Energy Leaders 2018 special batch (5 minutes) and showcase of the ADB-TusStar China Cleantech Competition 2018 (5 minutes)

11:00~ 11:10

(10 minutes)


Morning Break


Venue: Workshop #5, BROAD Town








11:10~ 12:30

(80 minutes)



Plenary 2


This session will set the scene for the Forum, taking into consideration recent developments, dynamics, future trends in clean and low carbon energy technologies, and share insights, knowledge, and views on strategy and policies for clean and low carbon energy development. It will explore how high-technology can support to meeting Asia’s universal energy access, energy security, affordable clean and low carbon energy demands. It will also discuss how international collaboration in empowering the region to deploy and invest clean and low carbon energy technologies.

Part 1: High Level Panel Discussion (60 minutes)

Chair: Sujata Gupta, Director, East Asia Sustainable Infrastructure Division, Asian Development Bank


Keynote speakers (20 minutes):

  • Yongping ZHAI, Chief of Energy Sector Group, Asian Development Bank

  • Jin WANG, Director, Institute of International Energy, International Cooperation Center, National Development and Reform Commission


Panel discussion (40 minutes): 

  • Ji ZOU, President, Energy Foundation China

  • Sandra Retzer, Head of Cluster Sustainable Urbanization Transportation and Energy, Deutsche Gesellschaft für Internationale Zusammenarbeit (GIZ) China

  • Yong CHEN, Programme Officer – Sustainable Urban Energy, Innovation and Technology Center, International Renewable Energy Agency (IRENA)

  • Rongchun BAI, Former Deputy Director, National Energy Expert Advisory Committee

Part 2: New Energy Leaders/Startups Discussion (20 minutes)

Chair:

  • Yongping ZHAI, Chief of Energy Sector Group, Asian Development Bank

  • Jin WANG, Director, Institute of International Energy, International Cooperation Center, National Development and Reform Commission


Panelists:

  • Diyaz Baiseitov, Founder, Kuntech (Kazakhstan)

  • Xia LI, Founder, Shenzhen Power Solution (PRC)

  • Nabeel Siddiqui, Founder, ModulusTech (Pakistan)

  • Amit Singh, General Manager/Director, CBS Power Solutions (Fiji)

  • Rong XU, Founder & CEO, Umore Consulting Ltd. (PRC)

  • Som Narayan, Co-founder and CEO, Carbon Masters (India)

12:30 ~ 14:00

(90 minutes)

Lunch Break

Venue: Mediterreanean Club, BROAD Town





14:00 ~ 15:45

(105 minutes)


Parallel Session 1: Opportunities and Challenges of Innovative Technologies in Green Urban Mobility

Organizer:Deutsche Gesellschaft für Internationale Zusammenarbeit (GIZ)


Chair:Christoph Nedopil, Project Director Sino-German Cooperation on Low-carbon Transport, Deutsche Gesellschaft für Internationale Zusammenarbeit (GIZ)

Parallel Session 2: Green Buildings

Organizer:Hunan University and Broad Group

Chair: Guoqiang ZHANG (George), Dean, Institute for Sustainable Urbanization and Construction Innovation, Hunan University

Parallel Session 3:Circular Cities: Creating Low Carbon Urban Environments

Organizer:ICLEI - Local Governments for Sustainability


Chair: Stephen Peters, Senior Energy Specialist (Waste-to-Energy), Asian Development Bank


Parallel Session 4: Coordinated Control and Management of Urban Carbon Emission Reduction and Air Pollution Prevention

Organizer:Energy Foundation China & Institute for Sustainable Communities

Chair:Xuedu LU, Lead Climate Change Specialist, Asian Development Bank

15:45 ~ 16:15

(30 minutes)

Afternoon Break

Venue: Workshop #5, BROAD Town

16:15 ~ 17:45

(90 minutes)

“Hot Pot” with Low-Carbon Technology Providers (World Café Style)

Organizer: Asian Development Bank and Umore Consulting Ltd

A fast-paced and dynamic networking session offering a unique opportunity to meet and learn more about various low-carbon technology providers who are breaking into the Asian market with innovative technologies and business models in PRC and around the world.

Co-Chairs:

Peter duPont, Consultant, Asian Development Bank

Rong XU, Founder & CEO, Umore Consulting Ltd.

18:00 ~ 19:00

(60 minutes)

Welcome Banquet (Buffet)

Venue: Mediterreanean Club, BROAD Town

8:00 ~ 8:45

(45 minutes)

Registration

Venue: New Ark Hotel Lobby

8:45 ~ 10:30

(105 minutes)

Parallel Session 5: Regional Technology Cooperation

Organizer: Administrative Centre for China's Agenda 21 (ACCA21)

Chair: Sasank Goli, Principal Consultant, Ecogy Cleantech

Parallel Session 6:Clean Heating and Cooking

Organizer:Building Energy Research Center, Tsinghua University (PRC)

Chair: Dan Millison, Clean Energy Investment Advisor (Consultant), Asian Development Bank

Parallel Session 7:Low Carbon Industry Parks

Organizer:Green Development League of National Economic & Technological Development Zone and Hunan International LCT Exchange Center

Chair:  Xinyi LIU, Deputy Director, TEDA Eco Center

Parallel Session 8:Role of Carbon Markets in Promoting Energy Conservation and Low Carbon Technology Development

Organizer:Alliance of Carbon Emissions Trading (ACET-CECA)

Chair: Renhu TANG, General Manager SinoCarbon Innovation & Investment Co., Ltd

10:30 ~ 11:00

(30 minutes)


Morning Break

 

Venue: Workshop #5, BROAD Town

11:00 ~ 12:30

(90 minutes)

“Hot Pot” with Low-Carbon Technology Enablers/Platforms (World Café Style)

Organizer: Asian Development Bank and Umore Consulting Ltd

A fast-paced and dynamic networking session offering a unique opportunity to meet and learn more about various low-carbon-focused service providers, think tanks and other organizations who are supporting the growth of the low-carbon economy in PRC and around the world.

Co-Chairs:

l Peter duPont, Consultant, Asian Development Bank

l Rong XU, Founder & CEO, Umore Consulting Ltd

12:30 ~ 14:00

(90 minutes)

Lunch Break

Venue: Mediterreanean Club, BROAD Town

14:00 ~ 16:00

(120 minutes)

Plenary 3: Green Finance: Delivering Projects

This session will invite both public and private financial institutions including multilateral development banks and development finance agencies, commercial banks, and equity funds to share their experience on identifying green projects, and addressing the additional green cost through green finance. Speakers will also discuss key challenges and solutions to balance sustainability and bankability in delivering green projects.


l Chair: Andreas Honcamp, Principal Project Manager, Sector Division Urban Development and Mobility East Asia, KfW Development Bank

16:00 ~ 16:30

(30 minutes)

Afternoon Break

Venue: Workshop #5, BROAD Town

16:30 ~ 17:30

(60 minutes)

Closing Plenary

Chair: Fan Zhang, Chairman, Innovative Low Carbon Development Center, Hunan

Part 1: Closing keynote(15 minutes)

Shi WANG, Founder and Honorary Chairman, China Vanke Co., Ltd, Co-Chair of BROAD Group

Part 2: Summary and Closing remarks(45 minutes)

Xiuhong GUO, Deputy Director General, Hunan Provincial Department of Finance

Zi TANG, Deputy Party Secretary and Deputy Director, Development and Reform Commission of Hunan Province

Yongping ZHAI, Chief of Energy Sector Group, Asian Development Bank

18:00 ~ 19:00

(60 minutes)

Dinner

Venue: Mediterreanean Club, BROAD Town

BACK TOP

Copyright © 2015-2016 All Rights Reserved 亚太低碳技术高峰论坛 版权所有 湘ICP备13005414号-2